Alert archive / Georgia / Wind Advisories in 2018

Wind Advisory 4, NWS Jacksonville, FL

March 20, 201812 counties in Georgia; 8 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Mar 20, 2018, 3:21 AM EDT for 12 counties in Georgia; 8 counties in Florida. It took effect at Mar 20, 2018, 12:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2018, 3:21 AM EDT (07:21 UTC)
In effect from
Mar 20, 2018, 12:00 PM EDT
Expired
Mar 20, 2018, 2:23 PM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS72 KJAX 200721
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
321 AM EDT Tue Mar 20 2018

FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
210000-
/O.NEW.KJAX.WI.Y.0004.180320T1600Z-180321T0000Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
321 AM EDT Tue Mar 20 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from noon today to 8 PM EDT this
evening. 

* TIMING...From noon until 8 pm edt. 

* WINDS...Southwest 25 mph with gusts to over 40 mph possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

minor damage to trees, power lines, and property are possible
with wind of this magnitude. 

motorists in high profiles vehicles are advised to use caution
until the wind subsides. 

&&

$$
1 follow-up statement
321 
WWUS72 KJAX 201823
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
223 PM EDT Tue Mar 20 2018


FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
201930-
/O.CAN.KJAX.WI.Y.0004.000000T0000Z-180321T0000Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
223 PM EDT Tue Mar 20 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory. Winds are below wind advisory thesholds, but breezy
southwest winds will continue this afternoon at 15 to 20 mph with
some higher gusts. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 19, 10:00 PM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 19, 10:00 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1000 PM EDT Mon Mar 19 2018

...ANOTHER ROUND OF STORMS TUESDAY...
...SEVERE STORMS POSSIBLE TUESDAY...

.UPDATE...Evening convection has nearly abated Southeast GA and
northeast FL. Severe storms are not forecast overnight. Lingering
showers are over coastal Georgia and over portions of NE FL. These
showers will continue to wane overnight. During the pre-dawn
hours, showers and thunderstorms are expected to enter the
northwest part of the CWA over the far western reaches of interior
SE GA well ahead of an approaching cold front. These storms are
expected to remain below severe limits until mid morning Tuesday.

From mid-morning through late afternoon there will be an enhanced
potential for severe weather. Around early afternoon, storms will
clear interior SE Georgia, with the greatest potential for severe
weather focuses west of Georgia High 301 and across NE FL where
instability will be maximized late morning through mid/late
afternoon with CAPES of 1500-2500 J/Kg with 50 knot LLJ peaking
out between 18z-21z across Northeast Florida where deep layer
shear will be pretty impressive.  As a result, a squall line is
expected to develop ahead of the front with isolated embedded
severe thunderstorms. Isolated supercell development is possible
ahead of the front, especially south of I-10 early to mid-
afternoon. Damaging winds, large hail and a couple tornadoes are
all possible with HRRR showing a few good helicity swaths across
the region.

&&

.AVIATION...Expect brief VFR conditions through about 09z, with
stratus at about 700 to 1500 feet until 12-13z.  Another round of
showers and possibly strong to severe storms is expected on
Tuesday along and ahead of a cold front, mainly between 16z and
21z, as the region gradually clears out between 21 and 24z.

&&

.MARINE...SW winds 15-20 knots offshore tonight Seas 2-3 ft near
shore and building to 4-5 ft well offshore. A strong cold front
will cross Tuesday afternoon and evening, with showers and storms
ahead of it. The region will be between departing low pressure to
the Northeast and building high pressure to the West Tuesday night
into Thursday. The high will build overhead Thursday night
through Friday.

Advisory criteria conditions will be expected from Tuesday
afternoon through at least Wednesday night.

Rip Currents: Low risk through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  79  44  62 /  40  60   0   0
SSI  64  78  50  63 /  30  80   0   0
JAX  67  83  48  68 /  20  80   0   0
SGJ  67  81  49  68 /  30  80   0   0
GNV  67  78  47  68 /  40  80   0   0
OCF  67  80  48  69 /  80  80   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Cordero/Nelson/Corless

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:22 PM EDTSpecial Weather StatementJAXWayne38 min
Mar 20, 1:28 PM EDTSpecial Weather StatementJAXAtkinson47 min
Mar 20, 1:47 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Brantley, Coffee, Pierce, Ware43 min
Mar 20, 2:13 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Ware, Wayne47 min
Mar 20, 2:26 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton, Clinch, Ware34 min
Mar 20, 2:49 PM EDTTornado WarningJAXWayne26 min
Mar 20, 2:57 PM EDTSevere Thunderstorm WarningJAXCharlton48 min
Mar 20, 2:59 PM EDTSpecial Weather StatementJAXCamden46 min
Mar 20, 3:16 PM EDTSpecial Weather StatementJAXWayne29 min
Mar 20, 3:41 PM EDTSpecial Weather StatementJAXGlynn19 min
Mar 20, 4:34 PM EDTSpecial Weather StatementJAXWayne26 min
Mar 20, 5:07 PM EDTSpecial Weather StatementJAXBrantley38 min
Mar 20, 5:28 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne32 min
Mar 20, 5:59 PM EDTSpecial Weather StatementJAXGlynn46 min
Mar 20, 3:28 AM EDTGale WarningJAX48 hr
Mar 20, 3:28 AM EDTSmall Craft AdvisoryJAX33 hr
Mar 20, 10:04 AM EDTSpecial Weather StatementJAXFlagler41 min
Mar 20, 11:05 AM EDTSpecial Weather StatementJAXBaker40 min
Mar 20, 12:18 PM EDTSpecial Weather StatementJAXBaker42 min
Mar 20, 12:32 PM EDTSpecial Weather StatementJAXAlachua, Bradford43 min
Mar 20, 12:34 PM EDTSpecial Marine WarningJAX56 min
Mar 20, 12:39 PM EDTSpecial Weather StatementJAXGilchrist51 min
Mar 20, 12:50 PM EDTSpecial Marine WarningJAX55 min
Mar 20, 1:11 PM EDTSpecial Weather StatementJAXBradford, Clay, Duval49 min
Mar 20, 1:14 PM EDTSpecial Marine WarningJAX91 min
Mar 20, 1:17 PM EDTSpecial Weather StatementJAXColumbia, Suwannee43 min
Mar 20, 1:20 PM EDTSevere Thunderstorm WarningJAXBradford, Clay, Duval, Saint Johns40 min
Mar 20, 1:26 PM EDTSevere Thunderstorm WarningJAXMarion49 min
Mar 20, 1:29 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist, Marion46 min
Mar 20, 1:51 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union39 min
Mar 20, 2:15 PM EDTSpecial Weather StatementJAXGilchrist45 min
Mar 20, 2:17 PM EDTSpecial Weather StatementJAXBaker, Columbia, Nassau43 min
Mar 20, 2:19 PM EDTSpecial Marine WarningJAX86 min
Mar 20, 2:23 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more52 min
Mar 20, 2:28 PM EDTSpecial Weather StatementJAXMarion32 min
Mar 20, 3:18 PM EDTSpecial Weather StatementJAXBradford, Clay, Union42 min
Mar 20, 3:32 PM EDTSpecial Marine WarningJAX58 min
Mar 20, 3:35 PM EDTSpecial Weather StatementJAXMarion, Putnam40 min
Mar 20, 3:38 PM EDTSpecial Weather StatementJAXNassau22 min
Mar 20, 4:11 PM EDTSpecial Weather StatementJAXFlagler, Marion, Putnam64 min
Mar 20, 4:35 PM EDTSpecial Marine WarningJAX85 min
Mar 20, 4:40 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns23 min
Mar 20, 5:57 PM EDTSpecial Marine WarningJAX63 min

Nearby

Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.